West Virginia, 2022

Flash Flood and Damaging Winds in West Virginia, June 17, 2022

June 17, 2022 · NWS RLX · 35 events in 10 counties and zones

Abnormally warm temperatures contributed to another round of afternoon thunderstorms on June 17th. Numerous trees were blown down across the central portions of West Virginia from strong wind gusts in the early afternoon, followed by more trees down in the southeastern portions of the state a few hours later.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Abnormally warm temperatures contributed to another round of afternoon thunderstorms on June 17th. Numerous trees were blown down across the central portions of West Virginia from strong wind gusts in the early afternoon, followed by more trees down in the southeastern portions of the state a few hours later. The most significant damage caused by these storms was a roof being blown off of a home in Lincoln County. Heavy downpours and antecedent wet ground conditions also resulted in one instance of flash flooding along sections of Route 129 and 39 in the town of Poe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 17, 11:20 AM EST, 40 minutes earlier.

Area forecast discussion, Jun 17, 11:20 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1220 PM EDT Fri Jun 17 2022

.SYNOPSIS...
Cold front today with additional strong to severe storms
possible. High pressure brings dry and cooler weather this
weekend. Heat and some humidity return next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1045 AM Friday...

Temperatures have been running a few degrees above the inherited
hourly forecast this morning so adjusted upward into the
afternoon to remain in line with current observations. Also
reconstructed POPs to maintain symmetry with radar trends as we
monitor approaching convection from the west. The question still
remains how far north within the forecast area will showers and
storms traverse through the afternoon and early evening as the
cold front dropping down shunts convection southward and at a
quick pace. At the time of writing, a Severe Thunderstorm Watch
has been issued for our northeast Kentucky counties as the line
of convection progresses eastward over the next several hours.

As of 300 AM Friday...

The main feature for this period is a cold front moving through
from northwest to southeast through this afternoon. This
feature will promote some convection mainly confined to the
southern half of the area for this late morning to late
afternoon, possibly a little longer. The Hi-Res models are in
disagreement and off by timing, however the HRRR does have some
stronger storms coming in to our southern zones by late
afternoon. Guidance kept in some good chances for thunderstorm
probabilities across our lower half of the CWA, which is a good
thing since we have a great environment for pop-up storms with
dew points in the 70's, a pocket of anomalously high PWATs in
our southern areas, and very high forecast instability.

However, storm development may be deterred slightly by forecast
sounding mid-level inversions with very dry air in the mid to
upper levels. This does make sense since we do have high
pressure in the area, especially to our south but moving away,
therefore even though thunderstorm chances are there, confidence
in extent of development is low at this time. SPC does have our
southern half in a marginal for severe and this makes sense
with all CAPE values >3000 J/Kg, DCAPE values >1000 J/Kg, modest
shear and also very little CIN (if we heat up enough those mid
lvl inversions wont matter). Along with some cloudiness
associated with the aforementioned cold front the area will
still be able to heat up quite a bit to help initiate storm
activity, therefore confidence in potential strength is a lot
better.

By late afternoon, the cold front kicks out to the south and
clouds will clear behind with a lot drier and more intense
northwesterly surface flow in its wake. This will allow for max
temps to climb maybe a few more degrees more topping off at
around 90 degrees for the lowlands and mid 80's elsewhere,
except for the highest elevations (low to mid 70's). The main
threat with any stronger to severe storms today will be really
only damaging wind and possible large hail. If the front does
slow down slightly over the southern area by this late afternoon
and training occurs along the boundary, there could be some
isolated water issues, especially in this juicy environment
although the likelihood is fairly minimal. Elevated surface flow
will continue through fropa and into the overnight with gusty
winds as strong as 20-25mph in the lowlands with higher gusts in
the northeast mountains likely. With clear skies, lower dew
points and modest northwesterly flow, by this evening and
continuing into the next day, it will feel a lot more
comfortable outside than it has the past several days.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 220 AM Friday...

A high pressure system will combine with an upper level trough
to bring a dry weekend with warm afternoons and cool nights.
Temperatures will be well below normal for this time of year and
quite a contrast to the past few days.

A mostly dry warm front will push through the area on Monday and
Monday night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1220 PM Friday...

Models continue to indicate the region will be in control of an
upper level early in the period. However, this ridge will begin
to flatten out with time.

As a result, temperatures will be well above normal with 90s
across the lowlands. There will also be an increasing chance of
mainly afternoon and evening showers and thunderstorms Tuesday
and Wednesday.

A weak cold front will push southeast Thursday bringing an even
better chance for showers and thunderstorms.

The front will not bring much in the way of temperature relief.
However, slightly drier air will filter into the region. After
heat index values in the mid 90s to near 100 degrees on
Wednesday, low to mid 90s will be more common by Friday.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
As of 615 AM Friday...

Currently, mainly clear skies for the sites with some river
valley fog around the area which is apparent on satellite
although not affecting any sites. Wind has slowly increased and
we should see gusty conditions start to rise across the eastern
terminals by this late morning. Winds will continue to increase
throughout the day for all terminals.

VFR will be generally be the predominant category although
there will be chances for convection during the late morning to
late afternoon where a shower/storm may impact the terminal with
some temporary MVFR or worse conditions.

A cold front will move through from northwest to southeast and
change wind direction around the late afternoon out of the
northwest. Gusts up to 20KT+ can be expected during frontal
passage and each site could see at this rise during the early
to late afternoon.

Thereafter, things will clear out by the evening and promote a
fairly clear sky overnight. Surface flow will stay elevated out
of the northwest enough to prevent any fog development for
Saturday morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing/extent of showers and storms this
afternoon may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
EDT 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
CRW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
River Valley Fog with IFR conditions may occur Sunday morning
and again Monday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/JZ
NEAR TERM...JSH/JZ/MEK
SHORT TERM...RPY
LONG TERM...JSH
AVIATION...JZ
Hazardous weather outlook, Jun 17, 11:42 AM EST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1242 PM EDT Fri Jun 17 2022

OHZ083-086-087-WVZ007-008-014-016-018-027-028-521>524-526-181645-
Jackson OH-Gallia-Lawrence OH-Mason-Jackson WV-Putnam-Roane-Calhoun-
Clay-Braxton-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
1242 PM EDT Fri Jun 17 2022

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Isolated severe thunderstorms are possible today. Damaging winds and
large hail will be the main hazards, but localized flooding issues
will also be possible in areas of heavy rain or for locations that
receive multiple storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-085-WVZ009>011-017-019-020-029>032-039-040-
525-181645-
Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler-
Wirt-Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Randolph-
1242 PM EDT Fri Jun 17 2022

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ006-013-015-026-515>520-181645-
Cabell-Lincoln-Kanawha-Boone-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-
1242 PM EDT Fri Jun 17 2022

This Hazardous Weather Outlook is for portions of southeast West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Scattered severe thunderstorms are possible today. Damaging winds
and large hail will be the main hazards, but localized flooding
issues will also be possible in areas of heavy rain or for locations
that receive multiple storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-181645-
Greenup-Carter-Boyd-
1242 PM EDT Fri Jun 17 2022

...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for portions of northeast
Kentucky.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered severe thunderstorms are possible today. Damaging winds
and large hail will be the main hazards, but localized flooding
issues will also be possible in areas of heavy rain or for locations
that receive multiple storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ005-024-025-033-034-181645-
Dickenson-Buchanan-Wayne-Mingo-Logan-McDowell-Wyoming-
1242 PM EDT Fri Jun 17 2022

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Numerous severe thunderstorms are possible today. Damaging winds and
large hail will be the main hazards, but localized flooding issues
will also be possible in areas of heavy rain or for locations that
receive multiple storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-181645-
Lawrence KY-
1242 PM EDT Fri Jun 17 2022

...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for portions of northeast
Kentucky.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Numerous severe thunderstorms are possible today. Damaging winds and
large hail will be the main hazards, but localized flooding issues
will also be possible in areas of heavy rain or for locations that
receive multiple storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The radar

The Charleston,WV radar (KRLX), 70 km away, was scanning. The volume nearest the first event began at 17:01 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 17, 12:00 PM EST
Where
Wayne County, 1.76 mi SW of Echo
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
38.160, -82.500

A roof of a home was heavily damaged along Fort Gay Road, as well as across the street at New Beginnings Church.

Thunderstorm Wind, Wayne

When
June 17, 12:11 PM EST
Where
Wayne County, 0.54 mi W of Elmwood
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.220, -82.440

In and throughout the town of Wayne, multiple trees and power lines were downed.

Thunderstorm Wind, Wayne

When
June 17, 12:11 PM EST
Where
Wayne County, 0.54 mi E of Genoa
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.120, -82.460

In Genoa, multiple trees and power lines were blown down.

Thunderstorm Wind, Wayne

When
June 17, 12:12 PM EST
Where
Wayne County, Quaker
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.050, -82.430

Power lines and multiple trees were blown down in the town of Dunlow.

Thunderstorm Wind, Roane

When
June 17, 12:45 PM EST
Where
Roane County, 0.54 mi W of Spencer
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
38.800, -81.360

Very large limbs broke off of a tree in the town of Spencer.

Thunderstorm Wind, Wayne

When
June 17, 12:54 PM EST
Where
Wayne County, 1.38 mi S of Kellogg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.380, -82.520

Trees were blown down onto the roof of a home in the Spring Valley community.

Thunderstorm Wind, Putnam

When
June 17, 1:10 PM EST
Where
Putnam County, 0.69 mi S of Buffalo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.610, -81.980

Multiple trees were blown down in the town of Buffalo.

Thunderstorm Wind, Logan

When
June 17, 1:10 PM EST
Where
Logan County, Verdunville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
37.850, -82.050

Numerous trees and power lines were blown down in Verdunville.

Thunderstorm Wind, Logan

When
June 17, 1:15 PM EST
Where
Logan County, Mc Connell
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.820, -81.970

A tree fell onto a power line in the town of McConnell.

Thunderstorm Wind, Logan

When
June 17, 1:15 PM EST
Where
Logan County, Stollings
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.830, -81.970

Near the town of McConnell, numerous trees were blown down along Hanging Rock Highway.

Thunderstorm Wind, Logan

When
June 17, 1:18 PM EST
Where
Logan County, 0.69 mi S of Kistler
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
37.740, -81.870

Significant wind damage occurred across the town of Man. A roof was damaged near the clothing and furniture gallery building, a small shed was blown over onto a car, and numerous trees were blown over or snapped across the town.

Thunderstorm Wind, Gilmer

When
June 17, 1:18 PM EST
Where
Gilmer County, 0.54 mi E of Perkins
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
38.780, -80.920

A tree was blown down onto a power line in the community of Rosedale.

Thunderstorm Wind, Logan

When
June 17, 1:20 PM EST
Where
Logan County, 0.55 mi E of Mallory
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.730, -81.840

The roof of a home in the Mallory community was blown off with several nearby trees uprooted.

Thunderstorm Wind, Kanawha

When
June 17, 1:25 PM EST
Where
Kanawha County, 0.69 mi N of Guthrie
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.410, -81.670

Multiple trees were blown down along Upper Falcon Drive in Sissonville.

Thunderstorm Wind, Putnam

When
June 17, 1:25 PM EST
Where
Putnam County, 0.54 mi E of Poca
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.470, -81.810

Near the town of Poca, numerous trees were blown down.

Thunderstorm Wind, Kanawha

When
June 17, 1:28 PM EST
Where
Kanawha County, 0.88 mi NW of Lower Falls
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.380, -81.860

A tree blew down at the intersection of Strawberry Road and Fairview Drive.

Thunderstorm Wind, Putnam

When
June 17, 1:30 PM EST
Where
Putnam County, 0.54 mi W of Scott Depot
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.450, -81.930

Multiple trees were blown down in and around Teays Valley.

Thunderstorm Wind, Kanawha

When
June 17, 1:30 PM EST
Where
Kanawha County, 2.13 mi SW of Welford
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.510, -81.360

One tree was blown down at the intersection of Spencer Road and Doctors Creek Road.

Thunderstorm Wind, Kanawha

When
June 17, 1:32 PM EST
Where
Kanawha County, 0.54 mi W of Institute
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.380, -81.780

A tree was blown down near the intersection of Kanawha Terrace and MacCorkle Avenue Southwest.

Thunderstorm Wind, Raleigh

When
June 17, 1:36 PM EST
Where
Raleigh County, 0.55 mi E of East Beckley
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Broadcast Media
Coordinates
37.770, -81.160

In Beckley, large tree limbs were blown down along Bibb Avenue.

Thunderstorm Wind, McDowell

When
June 17, 1:36 PM EST
Where
McDowell County, 0.88 mi SE of Laeger
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
37.460, -81.810

Multiple trees and power lines fell down near the town of Laeger.

Thunderstorm Wind, Kanawha

When
June 17, 1:37 PM EST
Where
Kanawha County, 1.63 mi E of Ferrell
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
38.350, -81.800

A tree was blown down at the intersection of Green Valley Drive and Hillcrest Lane.

Thunderstorm Wind, Kanawha

When
June 17, 1:42 PM EST
Where
Kanawha County, 2.14 mi NNW of Sissonville
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.560, -81.640

A tree was blown down at the intersection of Allens Fork Road and Angels Trumpet Road.

Thunderstorm Wind, Kanawha

When
June 17, 1:45 PM EST
Where
Kanawha County, 0.69 mi S of Pinch
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.410, -81.480

Several trees were downed into the backyard of a home in the community of Pinch. A few of these trees knocked over a power line while others fell onto the roof of the home.

Thunderstorm Wind, McDowell

When
June 17, 1:45 PM EST
Where
McDowell County, Bradshaw
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
37.350, -81.800

In the town of Bradshaw, multiple trees and power lines were blown down.

Thunderstorm Wind, Kanawha

When
June 17, 1:51 PM EST
Where
Kanawha County, Creed
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
38.400, -81.550

A tree was blown down onto Greenbrier Street near Milliken.

Thunderstorm Wind, Kanawha

When
June 17, 1:51 PM EST
Where
Kanawha County, 1.62 mi E of Big Chimney
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
38.400, -81.500

A tree was downed at the intersection of Indian Creek Road and Seneca Hills Drive.

Thunderstorm Wind, Kanawha

When
June 17, 1:55 PM EST
Where
Kanawha County, 0.54 mi W of West Charleston
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.380, -81.680

A tree was blown down in the 2400 block of Washington Street West.

Thunderstorm Wind, Kanawha

When
June 17, 1:59 PM EST
Where
Kanawha County, 0.69 mi N of Pratt
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.210, -81.380

A tree was blown down at the intersection of Beechwood Run and MacCorkle Avenue Southeast.

Thunderstorm Wind, Kanawha

When
June 17, 2:05 PM EST
Where
Kanawha County, 1.77 mi WNW of Barlow
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.410, -81.610

A tree blew down at the intersection of Edens Fork Road and Laura Beth Lane.

Thunderstorm Wind, Nicholas

When
June 17, 2:05 PM EST
Where
Nicholas County, 3 mi NW of Nettie
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
Public
Coordinates
38.250, -80.720

Several trees blew down onto Route 39 between the towns of Canvas and Nettie.

Thunderstorm Wind, Kanawha

When
June 17, 2:08 PM EST
Where
Kanawha County, 1.08 mi E of Clyde
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.420, -81.550

One large tree was blown down near the exit ramp of Big Chimney along Interstate 79.

Thunderstorm Wind, Kanawha

When
June 17, 2:08 PM EST
Where
Kanawha County, 0.54 mi W of West Charleston
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.380, -81.680

A large tree was blown down at the 2400 block of 7th Avenue west of Charleston.

Thunderstorm Wind, Pocahontas

When
June 17, 2:39 PM EST
Where
Pocahontas County, 0.88 mi NE of Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
38.140, -80.210

In Hillsboro, several trees and power lines were downed.

Flash Flood, Nicholas

When
June 17, 3:30 PM EST to 6:35 PM EST
Where
Nicholas County, 0.84 mi W of Poe to 1.09 mi SSE of Poe
Cause
Heavy Rain
Property damage
$250
Reported by
911 Call Center
Coordinates
38.252, -80.985

Sections of Route 129 and 39 were under water near the town of Poe.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2022Every state in 2022This day in weather historyWarnings in West Virginia, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024123, 1031366, 1031369, 1031372, 1031409, 1024134, 1031356, 1031411, 1031345, 1031347, 1024128, 1024136, 1031349, 1024122, 1031357, 1024124, 1031359, 1031364, 1024126, 1031344, 1031397, 1024127, 1024129, 1024141, 1031398, 1024131, 1024133, 1024138, 1024140, 1024143, 1031365, 1031341, 1031342, 1031407, 1032214.